Heroin Detox and Withdrawal

Heroin Addiction Detox and Withdrawal
Heroin detox involves flu-like withdrawal symptoms and may require addiction treatment medications. Individuals battling heroin addiction can often keep using to avoid painful symptoms of heroin withdrawal. Withdrawal is just one criterion for opioid use disorder, but it is an important one. If you experience any symptoms of withdrawal when not using heroin, this can be a clear indicator that you will need professional help to stop using the drug. Detoxing from heroin will be your first step in getting treatment, so it is important to know what to expect.

Withdrawal Symptoms

Short-acting opioids like heroin typically begin onset of withdrawal symptoms 8-24 hours after the last use. These symptoms can persist for a duration of 4-10 days.

Symptoms include:

  • Nausea and vomiting
  • Anxiety
  • Insomnia
Hot and cold flushes
  • Sweating
  • Muscle cramps
  • Watery discharge from eyes and nose
  • Diarrhea
  • Abdominal cramping

Heroin detox1 will initially cause agitation and anxiety, achy muscles, a runny nose, difficulty sleeping and excessive sweating and tear production. Later symptoms of Heroin detox and withdrawal include cramping in the stomach, diarrhea, nausea, vomiting, chills and goose bumps. While withdrawal from opioids is very uncomfortable, it is not life threatening. The biggest risk you face is relapsing, which is why undergoing detox with supervision is so important.

Find Heroin Detox Today

Heroin withdrawal can produce a range of uncomfortable and distressing symptoms. If you’re ready to detox from Heroin but don’t know where to turn, reach out to one of our admissions specialists now to talk about your options.

  1. National Institutes of Health. MedlinePlus. Opiate and Opioid Withdrawal. https://medlineplus.gov/ency/article/000949.htm
Coronavirus (COVID-19): Response and Updates for Clients, Families, and Referents Read More